Illinois, 2005

Hail and Damaging Wind in Illinois, June 30, 2005

June 30, 2005 · NWS ILX · 3 events in 2 counties and zones

2 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 30, 1:45 PM CST, 4 hours 31 minutes earlier.

Area forecast discussion, Jun 30, 1:45 PM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
245 PM CDT THU JUN 30 2005

.DISCUSSION...
MODELS SEEMED TO INITIALIZE WELL...HOWEVER...GFS IS HAVING
CONVECTIVE FEEDBACK PROBLEMS THIS EVENING. NAM APPEARS REASONABLE IN
MOST AREAS EXCEPT IN DEWPOINTS. GFS HAS BETTER HANDLE ON DEWPOINTS
AS NAM IS TOO HIGH BASED ON CURRENT CONDITIONS. SO WILL FOLLOW NAM
IN THE SHORT TERM...EXCEPT FOR DEWPOINTS. IN THE LONG TERM...GFS
CONTINUES TO HAVE FEEDBACK ISSUES WHILE THE EUROPEAN/CANADIAN AND
DGEX ALL VERY SIMILAR.

MAIN CONCERNS THIS FCST PACKAGE WILL BE CHANCES OF PCPN TONIGHT AND
IN DAYS 4-6.

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...
A COUPLE OF OUTFLOW BOUNDARIES PUSHED THROUGH CNTRL IL THIS MORNING
AND HAVE PUSHED AS FAR SOUTH AS SRN IL AND SRN MO. THIS IS WHERE
CONVECTION HAS DEVELOPED AND BELIEVE MOST CONVECTION WILL BE IN THIS
AREA TONIGHT. CONVECTION IN NW MISSOURI IS CONTINUING BUT DISSIPATES
AS IT MOVES INTO DRIER...MORE STABLE AIR ACRS PORTIONS OF NERN MO
AND CNTRL IL. DEWPOINTS AND TEMPS HAVE BOTH DROPPED OFF SEVERAL
DEGREES SINCE THIS MORNING. CLOUD COVER IN WRN IL HAS ALSO KEPT
INSTABILITY AT BAY...THOUGH LIS IN THE WEST ARE AT -4. BEST
INSTABILITY REMAIN IN THE EAST AND SOUTHEAST WHERE DEWPOINTS ARE
HIGHER AND LIS ARE -7 TO -9. WILL KEEP SLIGHT CHANCE IN THE NORTH
AND WEST...JUST IN CASE...BUT BELIEVE THEY WILL NOT SEE ANY PCPN
TONIGHT. WILL ALSO KEEP CHC POPS FOR THE EAST AND SOUTHEAST WHERE
WEAK BOUNDARY AND SLIGHTLY HIGHER DEWPOINTS ARE. THEN WILL GO DRY
OVER MOST OF THE AREA AFTER MIDNIGHT AND HAVE CHANCE IN THE
SOUTHEAST ONLY.

REMAINDER OF SHORT TERM WILL BE DRY AS HIGH PRESSURE QUICKLY BUILDS
INTO THE AREA. SO WILL SEE MOSTLY SUNNY SKIES FOR MOST DAYS AND
DRIER DEWPOINTS. UPPER LEVEL FLOW WILL ALSO BECOME MORE ZONAL IN
NATURE TOWARD THE WEEKEND.

LONG TERM...MONDAY THROUGH THURSDAY...
ZONAL FLOW WILL BECOME THE DOMINATE FLOW FOR MOST OF THE EXTENDED
PERIOD. THIS WILL ALLOW A FRONTAL SYSTEM TO MOVE QUICKLY THROUGH THE
AREA MONDAY. THIS SYSTEM WILL STALL ACRS SRN IL MONDAY NIGHT AND
THEN LIFT BACK NORTH AS A WARM FRONT ON TUE. THE EXTENDED MODELS
DEVELOP A SFC LOW ALONG THIS FRONT TUE NIGHT IN THE PLAINS AND THEN
BRING IT EAST ACRS THE AREA FOR WED. THEREFORE WILL HAVE CHC POPS
FOR MONDAY THROUGH WED. I KNOW THIS IS A LOT CONSIDERING CWA IS A
SVR TO MODERATE DROUGHT. HOWEVER...WITH A FRONTAL BOUNDARY AROUND
THE WHOLE TIME AND WITH SFC HIGH PRSS IN THE EAST ALLOWING GULF TO
BE WIDE OPEN...HAVE TO GO WITH SOME CHC OF POPS FOR THE PERIOD.
REMAINDER OF THE EXTEND LOOKS DRY FOR NOW. HOWEVER...WITH SFC LOW IN
IND ON THUR...MAY HAVE TO ADD POPS TO THE AREA LATER.

TEMPS WILL REMAIN BELOW 90 FOR THE PERIOD AS CLOUDS AND PCPN ROLE
THROUGH THE AREA MONDAY THROUGH WED.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

AUTEN
Hazardous weather outlook, Jun 30, 10:07 AM CST, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1107 AM CDT THU JUN 30 2005

ILZ027>031-036>038-040>057-061>063-066>068-071>073-011100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE...
DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE...
LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE...
SPRINGFIELD AND TAYLORVILLE
1107 AM CDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PARTS OF CENTRAL...EAST CENTRAL AND SOUTHEAST
ILLINOIS. A COLD FRONT IS FORECAST TO PUSH ACROSS THE STATE LATER
TODAY AND INTERACT WITH A VERY WARM...MOIST AND UNSTABLE ATMOSPHERE.

AS THE COLD FRONT SETTLES INTO THE STATE THIS AFTERNOON...THE CHANCES
FOR MORE ORGANIZED SEVERE WEATHER WILL INCREASE. PRESENT INDICATIONS
SUGGEST AREAS ALONG AND SOUTH OF A SPRINGFIELD TO CHAMPAIGN LINE WILL
SEE STORMS REDEVELOP THIS AFTERNOON. UNLIKE THE LAST SEVERAL DAYS
WHERE WIND FIELDS WERE VERY WEAK...THIS AFTERNOON AS THE FRONTAL
SYSTEM MOVES INTO THE AREA...MID AND UPPER LEVEL WIND FIELDS WILL
BE STRONGER. THIS COMBINED WITH EXTREME INSTABILITY ACROSS CENTRAL
AND SOUTHEAST ILLINOIS...SOME OF THE STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS WITH AN ISOLATED TORNADO POSSIBLE ALONG ANY
RESIDUAL OUTFLOW BOUNDARIES. IN ADDITION... LOCALIZED VERY HEAVY
RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING AND HAIL WILL ACCOMPANY
THE STRONGER STORMS THIS AFTERNOON AND EVENING. THE THREAT FOR SEVERE
THUNDERSTORMS WILL SLOWLY SHIFT SOUTH TOWARDS THE INTERSTATE 70
CORRIDOR LATE THIS AFTERNOON OR EVENING WITH THE THUNDERSTORM THREAT
ENDING ACROSS EXTREME SOUTHEAST ILLINOIS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL APPROACH THE MIDWEST MONDAY NIGHT OR TUESDAY
INCREASING THE CHANCES FOR SCATTERED THUNDERSTORMS ACROSS CENTRAL AND
SOUTHEAST ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND
EVENING...ROUGHLY FROM 2 PM THROUGH 10 PM.

&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT:

HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

HJS

The radar

The Evansville,IN radar (KVWX), 89 km away, was scanning. The volume nearest the first event began at 00:12 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Clay

When
June 30, 6:16 PM CST
Where
Clay County, Xenia
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.633, -88.633

Hail covered the ground.

Thunderstorm Wind, Clay

When
June 30, 6:29 PM CST to 6:32 PM CST
Where
Clay County, 1 mi S of Flora
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.650, -88.483

Numerous trees and power lines were blown down and a flag pole was bent over. One inch diameter hail was also reported with the wind gusts.

Hail, Richland

When
June 30, 7:00 PM CST
Where
Richland County, Olney
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.733, -88.083

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455423, 5455424, 5455425.